Alert archive / Delaware / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 5, 2018, 2:18 PM EDT for Kent County, Sussex County, Delaware; Caroline County, Queen Anne's County, Maryland. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2018, 2:18 PM EDT (18:18 UTC)
- Expired
- Jul 5, 2018, 3:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, Sussex County, DE, Caroline County, MD, Queen Anne's County, MD
The radar
The Dover AFB radar (KDOX), 14 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1441 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926
WWUS81 KPHI 051818
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
218 PM EDT THU JUL 5 2018
DEZ002>004-MDZ012-015-019-020-051900-
Inland Sussex-Kent-Delaware Beaches-Queen
Anne's-Talbot-Kent-Caroline-
218 PM EDT THU JUL 5 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...KENT...
TALBOT...QUEEN ANNE'S...CAROLINE AND SOUTHWESTERN KENT COUNTIES...
At 214 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Harmony to near Milton. Movement was
north-northwest at 5 to 10 mph.
Pea size hail is possible with these storms.
Locations impacted include...
Dover, Easton, Georgetown, Centerville, Milford, Seaford,
Chestertown, Denton, Centreville, Millsboro, Laurel, Harrington,
Camden, Lewes, Federalsburg, Milton, Selbyville, Bridgeville,
Greensboro and Oakland.
Heavy rain is also occurring with these storms, with localized
rainfall amounts between one half and three quarters of an inch of
in a brief period of time, which may cause ponding of water in poor
drainage areas including roads. Do not drive your vehicle through
flooded roadways.
Some cloud to ground lightning is also occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3846 7569 3864 7571 3871 7584 3857 7602
3864 7615 3924 7618 3918 7541 3891 7531
3879 7510 3880 7509 3867 7507 3869 7508
3864 7513 3866 7507 3861 7506 3859 7521
3860 7506 3845 7505
TIME...MOT...LOC 1814Z 149DEG 6KT 3880 7588 3874 7533
$$
LFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 5, 9:34 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 5, 9:34 AM EDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 934 AM EDT Thu Jul 5 2018 .SYNOPSIS... High pressure over the western Atlantic and associated hot humid weather will continue for one more day today. A cold front passage on Friday will bring showers and thunderstorms, followed by cooler and drier high pressure over the weekend. The high should shift southward by early next week allowing for a gradual return of heat and humidity through mid week. A weak frontal system may bring a chance of showers and thunderstorms on Tuesday or Wednesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Conditions will remain very warm and humid for today with a light southerly surface flow. High temperatures are forecast to be around 90 in the Lehigh Valley and in southeastern Pennsylvania, as well as in much of New Jersey, Delaware and northeastern Maryland. Readings should not get above the lower and middle 80s at the shore and in the elevated terrain of the Pocono Region and far northern New Jersey. Maximum heat index values are expected to be in the middle and upper 90s. Showers continued to form along the developing sea breeze boundary in southeastern New Jersey and southern Delaware at mid morning. The focus for showers and thunderstorm development is anticipated to shift to the northwestern edge of our forecast area for this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... A cold front will begin to approach the area late tonight. Showers and tstms will increase over the N/W areas later tonight. Downpours and localized flooding are possible. Pops will increase to likely N/W and remain in the chc rage S/E. Lows tonight will again be mostly in the 70s with some upper 60s N/W. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... A cold front is forecast to cross the area NW to SE on Friday, bringing an end to the extended heat wave. The front seems to have good upper support as the upper ridge shifts west and seasonally strong shortwv trof digs SE across New England and the northern mid-Atlantic region. Cloud cover will tend to hold max temps down somewhat but ample moisture and sufficient instability should be in place ahead of the front to allow for widespread showers/t-storms with locally heavy rainfall possible. At this point it looks like the front will reach the Poconos by mid-morning and exit the DE shore by late afternoon or early evening. Behind the front, high pressure will build into the area for the weekend, accompanied by a cooler and much drier air mass. Temperatures will be near or slightly below normal with virtually no chance of rain. Winds may be a bit gusty on Saturday as the high builds in, but should become relatively light by Sunday as the high will be nearly overhead. The high pressure will shift southward early next week which will allow a gradual return of heat and humidity, although not as extreme as much of this week. A weak frontal system may approach from the north on Tuesday but for now it doesn't have much in the way of PoPs since our area remains in relatively dry NW flow aloft. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...There will be some lingering MVFR ceilings through about 15Z or 16Z, along with localized showers around KACY. Mostly VFR conditions expected for this afternoon some diurnal CU expected and probably a wealth of high clouds across the area. There could be some sct showers across the N/W areas later this afternoon, but the pops seem too low to include in the TAFS attm. Tonight...An approaching front will lead to showers and possibly some sct tstms across the N/W areas after 06z, but the timing and degree of lower cigs/vsbys is in question attm. the 12Z tafs will likely include some lower cigs/vsbys with the activity becoming more likely closer to 12Z Fri N/W. OUTLOOK... Friday...Showers and thunderstorms expected which will likely result in periods of MVFR or IFR. Winds SW becoming NW in the afternoon. Friday night...Showers and thunderstorms end early from west to east. Winds likely to increase behind the front, and may gust around 25 knots. Saturday-Monday...VFR conditions expected. Winds around 10 knots or less. && .MARINE... High pressure will remain offshore today. A cold front will approach from the NW late tonight. A mostly S to SW flow is expected today, slowly increasing in strength. Winds and seas should remain below SCA criteria however. Scattered showers and tstms will develop over the waters late tonight. Seas will build to 3-4 ft on the ocean by dawn Friday. OUTLOOK... Friday...Winds and seas will increase ahead of and along with a cold front passage in the afternoon and evening, but they are expected to remain below SCA levels. Locally higher winds and seas in thunderstorms. Friday night and Saturday...Showers and thunderstorms likely in the evening which will create locally higher winds and waves. Then winds and waves increase behind the front to Small Craft Advisory levels and continue through Saturday. Saturday night and Sunday...Winds may lower below advisory levels, however, seas may remain near advisory levels for the southern half of the New Jersey and Delaware coastal waters. Monday...Conditions likely to be below advisory levels for all areas. RIP CURRENTS... We expect there to be a low risk for enhanced rip currents today and tonight. It's possible that conditions may trend towards Moderate risk later today, especially if winds become stronger that presently fcst. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...AMC Near Term...Iovino Short Term...O'Hara Long Term...AMC Aviation...AMC/O'Hara Marine...AMC/O'Hara
Hazardous weather outlook, Jul 5, 9:42 AM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 942 AM EDT Thu Jul 5 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-061345- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 942 AM EDT Thu Jul 5 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. On Friday, showers and thunderstorms are likely, and they will be capable of producing locally heavy rainfall. There is potential for isolated instances of flash flooding, as well as urban and poor- drainage flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-061345- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 942 AM EDT Thu Jul 5 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. On Friday, showers and thunderstorms are likely and they will be capable of producing gusty winds and locally higher seas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 5, 9:38 AM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
938 AM EDT THU JUL 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG SHERBROOK ESTATES 40.31N 74.61W
07/03/2018 MERCER NJ EMERGENCY MNGR
SEVERAL TREES AND POWERLINES DOWN AROUND THE GROVERS
MILL POND AND CLARKSVILLE ROAD AREA. TIME ESTIMATED FROM
RADAR
&&
EVENT NUMBER PHI1801070
STAARMANNLocal storm report, Jul 5, 11:11 AM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1111 AM EDT THU JUL 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG BETHEL 40.47N 76.29W
07/04/2018 BERKS PA EMERGENCY MNGR
A FEW TREES AND WIRES DOWN AROUND THE BETHEL COMMUNITY.
TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER PHI1801071
STAARMANNLocal storm report, Jul 5, 2:10 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
210 PM EDT THU JUL 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD PRINCETON JUNCTION 40.32N 74.62W
07/03/2018 MERCER NJ BROADCAST MEDIA
REPORT AND VIDEO OF FLASH FLOODING OCCURING AT THE NJ
TRANSIT STATION. THE PEDESTRIAN TUNNEL HAD FILLED UP
WITH WATER
&&
EVENT NUMBER PHI1801072
STAARMANNSpecial weather statement, Jul 5, 2:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
218 PM EDT THU JUL 5 2018
DEZ002>004-MDZ012-015-019-020-051900-
Inland Sussex-Kent-Delaware Beaches-Queen
Anne's-Talbot-Kent-Caroline-
218 PM EDT THU JUL 5 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...KENT...
TALBOT...QUEEN ANNE'S...CAROLINE AND SOUTHWESTERN KENT COUNTIES...
At 214 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Harmony to near Milton. Movement was
north-northwest at 5 to 10 mph.
Pea size hail is possible with these storms.
Locations impacted include...
Dover, Easton, Georgetown, Centerville, Milford, Seaford,
Chestertown, Denton, Centreville, Millsboro, Laurel, Harrington,
Camden, Lewes, Federalsburg, Milton, Selbyville, Bridgeville,
Greensboro and Oakland.
Heavy rain is also occurring with these storms, with localized
rainfall amounts between one half and three quarters of an inch of
in a brief period of time, which may cause ponding of water in poor
drainage areas including roads. Do not drive your vehicle through
flooded roadways.
Some cloud to ground lightning is also occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3846 7569 3864 7571 3871 7584 3857 7602
3864 7615 3924 7618 3918 7541 3891 7531
3879 7510 3880 7509 3867 7507 3869 7508
3864 7513 3866 7507 3861 7506 3859 7521
3860 7506 3845 7505
TIME...MOT...LOC 1814Z 149DEG 6KT 3880 7588 3874 7533
LFThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:59 PM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more | 20 hr |
| Jul 5, 7:04 PM EDT | Special Weather Statement | PHI | Montgomery | 41 min |
| Jul 5, 7:08 PM EDT | Special Weather Statement | PHI | Northampton | 37 min |
Nearby
Special Weather Statements in Delaware, 2018Special Weather Statements in Maryland, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.